Exenatide and acute pancreatitis

J Assoc Physicians India. 2008 Dec;56:987-8.

Abstract

For a female, type 2 diabetic patient, with 4 years duration of diabetes, Exenatide (Byetta) was prescribed as glycaemic control was not satisfactory along with Glimepiride and Metformin. She had gastrointestinal disturbances, since the first day of the injection. From the eighth day she developed signs of acute pancreatitis which was confirmed with CT-Scan and biochemical investigations. Byetta was withdrawn, the patient was treated for acute pancreatitis and the symptoms subsided.

Publication types

  • Case Reports

MeSH terms

  • Acute Disease
  • Diabetes Mellitus, Type 2 / drug therapy*
  • Drug Interactions
  • Exenatide
  • Female
  • Humans
  • Hypoglycemic Agents / adverse effects*
  • Hypoglycemic Agents / therapeutic use
  • Injections, Subcutaneous
  • Insulin / therapeutic use
  • Metformin / administration & dosage
  • Metformin / therapeutic use
  • Middle Aged
  • Pancreatitis / chemically induced*
  • Peptides / adverse effects*
  • Peptides / therapeutic use
  • Sulfonylurea Compounds / administration & dosage
  • Sulfonylurea Compounds / therapeutic use
  • Venoms / adverse effects*
  • Venoms / therapeutic use

Substances

  • Hypoglycemic Agents
  • Insulin
  • Peptides
  • Sulfonylurea Compounds
  • Venoms
  • glimepiride
  • Metformin
  • Exenatide